MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS
Model Number M7-027
Medical Device Problem Codes Difficult to Open or Close (2921); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019 a patient received a carbomedics standard mitral valve m7-027 as part of an mvr.The manufacturer was notified that the device was implanted and explanted intra-operatively and replaced with another m7-027.No further information was received.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Dhr review has been completed.
 
Additional Manufacturer Narrative
Additional information was received from the site on sep.11, 2019 identifying the following.The device was not used because a leaflet was not functioning normally.The patient had a normal discharge after use of alternative valve.The device is not available for return or analysis.A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Because the device is not available for return and analysis no further investigations can be performed.The dhr review did not show any elements of device dysfunction or non-conformance.Based on the information presently available the root cause of the reported leaflet dysfunction cannot be established.
 
Event or Problem Description
On (b)(6) 2019 a patient received a carbomedics standard mitral valve m7-027 as part of an mvr.The manufacturer was notified that the device was implanted and explanted intra-operatively and replaced with another m7-027.No further information was received.Additional information was received from the site on sep.11, 2019 identifying the following.The device was not used because a leaflet was not functioning normally.The patient had a normal discharge after use of alternative valve.The device is not available for return or analysis.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key8870993
Report Number1718850-2019-01061
Device Sequence Number310985
Product Code LWQ
UDI-Device Identifier08022057012722
UDI-Public(01)08022057012722(240)M7-027(17)220910
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2019
Report Date (Section F) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2022
Device Model NumberM7-027
Device Catalogue NumberCPHV
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/10/2019
Device Age19 MO
Event Location Hospital
Date Report to Manufacturer07/10/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/10/2019
07/10/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date09/06/2019
09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR